Alert archive / Maine / Frost Advisories in 2018

Frost Advisory 1, NWS Gray, ME

May 11, 201811 counties in Maine; 8 counties in New Hampshire

NWS Gray, ME issued this frost advisory at May 11, 2018, 3:11 AM EDT for 11 counties in Maine; 8 counties in New Hampshire. It took effect at May 12, 2018, 12:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 11, 2018, 3:11 AM EDT (07:11 UTC)
In effect from
May 12, 2018, 12:00 AM EDT
Expired
May 12, 2018, 7:24 AM EDT
In force
7 hr
Issued by
NWS Gray, ME

Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Cheshire County, NH, Grafton County, NH, Hillsborough County, NH, Merrimack County, NH, Strafford County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 35 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this frost advisory went out at May 11, 3:03 AM EDT, 8 minutes earlier.

Area forecast discussion, May 11, 3:03 AM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Gray ME
303 AM EDT Fri May 11 2018

.SYNOPSIS...
High pressure will build in from the west today resulting in
fair weather but also contribute to the possibility of rapid
fire spread. A warm front will develop south of the region
late tonight. Low pressure will track east along it on
Saturday providing rain and chilly weather to southern New
Hampshire and southernmost Maine. High pressure will build over
the region Saturday night through Monday. Another area of low
pressure will approach from the west for Tuesday and Wednesday.

&&

.NEAR TERM /THROUGH TODAY/...
Cold front moving offshore at this time will herald the arrival
of high pressure for today and resultant sunny and breezy
weather. Very dry air and the breezy conditions will aid in the
potential for rapid wildfire spread. As a result, a red flag
warning has been posted for all zones for today. All in all, a
nice day is expected with only a low probability of seabreeze
development today. However, temperatures in the interior will be
a good 10 degrees lower than they have been the past couple of
days.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM SATURDAY/...
High pressure settles in tonight with good radiational cooling
conditions expected. As a result, lows in the 30s are expected
at most locations. Have issued a frost advisory for the zones we
are most confident that optimal conditions for frost will be
met (and where the growing season has started). A freeze
warning or two may be needed, but prefer to let the dayshift
have a look at this time. An expansion of the frost advisory may
also be needed for western and portions of southwestern NH.
However, with cirrus moving in tonight there ahead of the next
system, confidence not as quite as high there as of this
writing.

Fast-moving low pressure will pass to our south on Saturday. The
result will be a cold rain across southern zones. Conditions
will likely be dry in the northern and some central zones - and
thus we expected warmer temperatures there. Around a quarter
inch (if not a little more) of rain is expected across
southernmost NH. This will keep highs in the 40s at most
locations there. Some forecast soundings (especially from the
NAM) indicate that areas above 1500 feet across southern NH may
see a few snowflakes mix in. However, at this time we do not
think that temperatures at the SFC and aloft will get quite low
enough for accumulations at this time.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
The deterministic model solutions are in decent agreement on the
long wave pattern through late next week. We begin the period
with broad weak troughing extending from the plains to New
England. A series of weak impulses embedded in this flow will race
eastward along the international border and in turn drive a
series of weak boundaries southward across the area. By mid
week...building high pressure vicinity of Bermuda dominates
with the circulation bringing warm and increasingly moist and
unsettled weather to the region for the second half of the
upcoming work week.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
Short Term...VFR conditions are expected today with NWly wind
gusts of 18-23kt. VFR conditions tonight will be followed by
MVFR to possibly IFR conditions in rain across southern NH and
southernmost ME...most likely south of a KLEB-KSFM line by
midday.

Long Term...

Sun AM...Sct MVFR in cigs and -shra.

Tue...Sct MVFR psb in -shra.

&&

.MARINE...
Short Term...SCA conditions are expected to subside early on
this morning on the outer waters. Sub-SCA conditions are then
forecasted for this afternoon through Saturday.

Long Term...

Mon - Tue...SCA's are psb...especially outside the bays.

&&

.FIRE WEATHER...
A very dry air mass will move in from the northwest early this
morning and be in place for the balance of today. As the strong
May sun warms this air mass, expect relative humidity to drop
to near 20 percent during the day, accompanied by northwest
winds of 10 to 20 mph with higher gusts. This will lead to
critical fire weather conditions and a red flag warning has
been issued in coordination with the Forest Services in both
Maine and New Hampshire.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Red Flag Warning from 11 AM this morning to 8 PM EDT this
     evening for MEZ007>009-012>014-018>028.
     Frost Advisory from midnight tonight to 8 AM EDT Saturday for
     MEZ012>014-018>022-025>028.
NH...Red Flag Warning from 11 AM this morning to 8 PM EDT this
     evening for NHZ001>015.
     Frost Advisory from midnight tonight to 8 AM EDT Saturday for
     NHZ004-006.
MARINE...Small Craft Advisory until noon EDT today for ANZ150-152-154.

&&

NEAR TERM...Ekster
SHORT TERM...Ekster
LONG TERM...Schwibs
Hazardous weather outlook, May 11, 3:07 AM EDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
307 AM EDT Fri May 11 2018

MEZ007>009-023-024-NHZ001>003-005-007>015-120715-
Northern Oxford-Northern Franklin-Central Somerset-Coastal York-
Coastal Cumberland-Northern Coos-Southern Coos-Northern Grafton-
Southern Grafton-Sullivan-Merrimack-Belknap-Strafford-Cheshire-
Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
307 AM EDT Fri May 11 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

This Hazardous Weather Outlook is for southwest Maine, west central
Maine, western Maine, New Hampshire, central New Hampshire,
northern New Hampshire and southern New Hampshire.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Red Flag Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ012>014-018>022-025>028-NHZ004-006-120715-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-Sagadahoc-
Lincoln-Knox-Coastal Waldo-Northern Carroll-Southern Carroll-
307 AM EDT Fri May 11 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY...

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine and northern New Hampshire.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Red Flag Warning.
   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

Cold temperatures are expected tonight and early Saturday, which
could lead to frost or freeze conditions along the coastal plain of
Maine and across central New Hampshire where the growing season has
begun.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-170-172-174-120715-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-Waters from Stonington ME to Port Clyde ME from 25 to 40 nm-
Waters from Port Clyde ME to Cape Elizabeth ME from 25 to 40 nm-
Waters from Cape Elizabeth ME to Merrimack River MA from 25 to 40 nm-
307 AM EDT Fri May 11 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:08 AM EDTRed Flag WarningGYX17 hr

Nearby

Frost Advisories in Maine, 2018Frost Advisories in New Hampshire, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.